Funnel Cloud, Coconino
- When
- September 12, 4:20 PM MST
- Where
- Coconino County, 0.69 mi S of Gray Mtn
- Reported by
- Trained Spotter
- Coordinates
- 35.740, -111.470
Workers at the Gray Mountain ADOT Maintenance yard reported a funnel cloud.
A funnel cloud was sighted from the Arizona Department of Transportation yard in Grey Mountain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel cloud was sighted from the Arizona Department of Transportation yard in Grey Mountain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 12, 3:45 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 PM MST MON SEP 12 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN STATES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE. EXPECT A SIGNIFICANT DRYING TREND BY THE END OF THE WEEK. && .DISCUSSION...A VERY BUSY DAY WITH MULTIPLE SEVERE AND TORNADIC CELLS. THE DISCUSSION FROM THIS MORNING WILL SUFFICE. AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO STREAM MOISTURE AND DYNAMICS OVER ARIZONA THROUGH WEDNESDAY. LOW LEVEL SHEAR COUPLED WITH MODERATE INSTABILITY AND DECENT DIVERGENCE ALOFT WILL MAKE FOR ISOLATED SEVERE CELLS THE NEXT FEW DAYS. THE BEST CHANCES FOR THIS WILL BE FROM FLAGSTAFF NORTH AND WEST TODAY WHERE COLDER TEMPERATURES ALOFT EXIST. THIS RISK WILL SPREAD EASTWARD TUESDAY AND WEDNESDAY...AS THE LOW BEGINS TO EJECT. FLOODING RISKS WILL BE MITIGATED BY RELATIVELY FAST STORM MOVEMENT...ALTHOUGH ISOLATED STRONGER CELLS...OR TRAINING CELLS...COULD STILL CAUSE SOME PROBLEMS. BY THURSDAY...WESTERLY FLOW AND WARMING ALOFT WILL GENERALLY BRING AN END TO OUR PRECIPITATION...AND TO THE MONSOON SEASON. && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA AND ISOLD TSRA WILL CONTINUE THROUGH 05Z THIS EVENING...THEN THE COVERAGE WILL DECREASE. MVFR CONDITIONS PSBL IN THE STRONGER STORMS. ISOLD TO SCT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN AFTER 18Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................PETERSON AVIATION................MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 603 AM MST MON SEP 12 2011 AZZ004>018-037>040-130700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 603 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHERN ARIZONA THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING ONE INCH DIAMETER HAIL AND OR WIND GUSTS OVER 58 MPH. FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABOVE NORMAL THUNDERSTORM COVERAGE WILL PERSIST FROM MONDAY THROUGH WEDNESDAY. THE TUESDAY AFTERNOON AND EVENING TIME FRAME COULD BE A PERIOD OF STRONGER STORMS ACROSS THE NORTHLAND. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 132 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 funnel cloud. Local standard time, as filed.
Workers at the Gray Mountain ADOT Maintenance yard reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348569.